Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Periods not stopping since 2 months. Dr. advised Tranostat-MF. Is it safe to take this ?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
hii iam having periods not stopping from 2 months(started on april 2or 3 , 2012) . in between these were v excessive then these were v less type for 2 weeks..but now on 29th may 2012 these r again starting increasing. i took medical perscription on 1st of may, hte doctor wrote me TRANOSTAT-MF. but due to some reason i havent taken that.. so i want to know can i start taking this medicine during any day of my cycle (i.e. can i start taking this medicine now?? is it safe to start taking this medicine now.) ( Please note : I took medicine of skin for Acne Vulgaries--ISOTRETINOIN which is the medicine which can't be taken during pregnancy, also can't be taken 1 year before pregnancy can give birth defects. I want to know is this the reason for my never ending periods?? as i never had such long and heavy periods before).But yes i was having irregular period since 2/3 years before this, but never have the problem of periods not stopping.
Posted Fri, 22 Jun 2012 in Menstruation and Miscarriage
 
 
Answered by Dr. Sree Gouri SR 1 hour later
hi XXXXXXX,
thanks for the query.

-Tranostat-mf contains Tranexamic acid and mefenamic acid, they stop the bleeding by antifibrinolytic action.
their action is not influenced by menstrual cycle, so you can start taking them now.

-Isotretinoin is known to cause many side effects but menstrual irregularities due to it are said to be uncommon.
according to some studies irregular bleeding may be seen with high doses like maintaining dose of 1 to 1.2mg/kg/day, taken for prolonged periods like more than 16 weeks.

-along with taking tranostat-mf tablets, you visit your doctor and get investigated for,
complete blood picture,
hormonal profile- LH, FSH, estrogen, progesterone, prolactin levels,
thyroid profile,
and ultrasound.

these will possibly find out the cause for your continuous bleeding, then according to the diagnosis you can take treatment.


Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
take care.
Above answer was peer-reviewed by
 
Follow-up: Periods not stopping since 2 months. Dr. advised Tranostat-MF. Is it safe to take this ? 22 hours later
hii,
i have got my ultrasound done, it come out normal. in april 28, 2012 , since this problem started in april begnning.

my TSH- 2.90 uIU/mL (NORMAL)
PROLACTIN (CLIA), SERUM :- 7.24 ng/mL

HAEMOGLOBIN:- 10.5 gm/dL
-----
my doc have written: on 1st may 2012
Primolut-N -thrice a day.
Tranostat MF

1) i want to know can i start taking Primolut-N from any day in the period cycle or month.??

Since its starting of 3rd month, and iam not having much periods now, so

2) i also want to know is it will be safe taking the prescribed medicines for 21 days from now??? Shouldn't i be having periods for this month??i mean to say how much flow will be normal for this month now??

and whats your prescription for this.?

i can also scan and submit the reports if required.
thanks
 
 
Answered by Dr. Sree Gouri SR 1 hour later
hi XXXXXXX,

your reports are normal.
according to your symptoms and reports your doctor might have thought that the reason for your bleeding is dysfunctional uterine bleeding because of anouvlatory cycles, that is why she kept the drugs, Primolut-n and Tranostat-mf.

normally progesterone withdrawal is responsible for periods but in anovulatory cycles estrogen withdrawal causes bleeding. So supplementing progesterone will treat this condition.

1. normally progesterone is prescribed from 5th day to 25th day of the cycle, but as you are continuously having bleeding without clear demarcation of days, you can start now.
though your are having minimal bleeding better to take to prevent recurrence.

2. you have to take the tablets for 21 days to complete the course.
After stopping within 3 to 5 days you will have progesterone withdrawal bleeding. this is expected to be as normal menstrual flow.

then you can start again from the 5th day of next cycle if your doctor recommends.

-I will support your doctor's prescription, better to take Primolut-n for 3 cycles which will possibly normalize your menstrual pattern.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion
take care.
Above answer was peer-reviewed by
 
Follow-up: Periods not stopping since 2 months. Dr. advised Tranostat-MF. Is it safe to take this ? 20 minutes later
Thanx,
i want to know one more thing for how many days i need to take Tranostat MF and how many times a day. iam 26 yrs, height; 5'6'' weight: 80kg(iam having this weight from last 2 yrs)
 
 
Answered by Dr. Sree Gouri SR 9 minutes later
hi XXXXXXX,

normally Tranostat MF can be taken for for 3 days, 1 tablet twice a day,
in case of excessive bleeding you can take 1 tablet thrice a day for 5 days also,
but you have to take as per prescription of your doctor.

according to your height your weight should be 65kgs, try to decrease some weight which can help in treatment.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion
take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor